Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 57, NWS Nashville, TN

May 27, 2015Davidson County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 27, 2015, 1:02 PM CDT for Davidson County, Wilson County, Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2015, 1:02 PM CDT (18:02 UTC)
Expired
May 27, 2015, 1:45 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Davidson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 11 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 1:27 PM CDTTSTM WND DMG2 E Nashville, TNTREE ON A CAR ON EASTLAND AVE. POWER OUTAGES/POWER LINES DOWN ACROSS ALL OF DAVIDSON COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WUUS54 KOHX 271802
SVROHX
TNC037-189-271845-
/O.NEW.KOHX.SV.W.0057.150527T1802Z-150527T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
102 PM CDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 145 PM CDT

* AT 1259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELLEVUE...
  AND MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELLE MEADE AND FOREST HILLS AROUND 110 PM CDT.
  OAK HILL AROUND 115 PM CDT.
  NASHVILLE AROUND 120 PM CDT.
  ANTIOCH AROUND 125 PM CDT.
  HERMITAGE AROUND 140 PM CDT.
  MOUNT JULIET AND BELINDA CITY AROUND 145 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BERRY HILL AND PERCY PRIEST
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3632 8648 3631 8648 3609 8640 3607 8648
      3610 8651 3607 8653 3609 8655 3605 8658
      3602 8676 3605 8692 3601 8701 3608 8704
      3616 8699 3627 8664 3624 8660 3630 8656
      3630 8654 3628 8652
TIME...MOT...LOC 1802Z 252DEG 26KT 3608 8692

HAIL...1.00IN
WIND...<50MPH

$$

27
2 follow-up statements
475 
WWUS54 KOHX 271812
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
112 PM CDT WED MAY 27 2015

TNC037-189-271845-
/O.CON.KOHX.SV.W.0057.000000T0000Z-150527T1845Z/
WILSON TN-DAVIDSON TN-
112 PM CDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DAVIDSON AND NORTHWESTERN WILSON COUNTIES UNTIL 145 PM CDT...

AT 110 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELLE MEADE...
AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAK HILL AROUND 120 PM CDT.
  NASHVILLE AROUND 125 PM CDT.
  ANTIOCH AROUND 130 PM CDT.
  HERMITAGE AND MOUNT JULIET AROUND 145 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BERRY HILL AND PERCY PRIEST
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3632 8648 3609 8640 3607 8647 3610 8651
      3607 8653 3609 8655 3605 8658 3602 8676
      3605 8692 3616 8696 3627 8664 3625 8663
      3624 8660 3626 8657 3630 8656 3628 8652
TIME...MOT...LOC 1813Z 252DEG 23KT 3610 8685

HAIL...1.00IN
WIND...60MPH

$$

27
047 
WWUS54 KOHX 271831
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 PM CDT WED MAY 27 2015

TNC037-189-271845-
/O.CON.KOHX.SV.W.0057.000000T0000Z-150527T1845Z/
WILSON TN-DAVIDSON TN-
131 PM CDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
DAVIDSON AND NORTHWESTERN WILSON COUNTIES UNTIL 145 PM CDT...

AT 129 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HERMITAGE...
AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT JULIET AND BELINDA CITY AROUND 145 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3632 8648 3609 8640 3607 8647 3610 8651
      3607 8653 3609 8655 3605 8658 3605 8672
      3609 8682 3621 8681 3627 8664 3624 8660
      3626 8657 3630 8656 3628 8652
TIME...MOT...LOC 1832Z 251DEG 24KT 3617 8665

HAIL...<.75IN
WIND...60MPH

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:44 PM CDT, 18 minutes earlier.

Area forecast discussion, May 27, 12:44 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1244 PM CDT WED MAY 27 2015

.UPDATE...FOR 18Z AVIATION.

&&

.AVIATION...18Z TAF DISCUSSION.

SCATTERED TS THIS AFTERNOON HAS WARRANTED SEVERAL HOURS OF TEMPOS
AT EACH MID-STATE TERMINAL. SOME REDUCED FLIGHT CATEGORIES FOR
SHORT PERIODS WITH THE HEAVIER RAINS.

BIGGER STORY WILL LIKELY BE THE FOG OVERNIGHT AS WINDS GO CALM AND
THOSE WHO SEE RAIN TODAY HAVE VISIBILITIES FALL OFF. IFR TO LIFR
AND LOWER CATEGORIES WILL BE LIKELY TONIGHT.

WINDS WILL BE LIGHT FOR THE MOST PART...WITH BREEZY CONDITIONS IN
AND AROUND PASSING TS.

UNGER

&&

.PREV DISCUSSION... /ISSUED 911 AM CDT WED MAY 27 2015/

UPDATE...FOR MORNING DISCUSSION.

DISCUSSION...

WITH THE CURRENT TRENDS IN THE LATEST HI-RES GUIDANCE AND ACTIVITY
UPSTREAM FROM THE MID-STATE...A FAIRLY SUBSTANTIAL BUMP IN DAYTIME
POPS LOOKS WARRANTED. AN EXPANDING COMPLEX OF SHOWERS AND
THUNDERSTORMS ON THE ARK-MS STATE LINE LINE...CURRENTLY SPREADING
NORTHWARD INTO NORTHERN MS AND SOON...WEST TN...WILL CLOSE IN ON
OUR SOUTHWESTERN COUNTIES LATE THIS MORNING. BY THIS AFTERNOON...
THIS ACTIVITY SHOULD SPREAD ACROSS THE REST OF MIDDLE TN BRINGING
WIDESPREAD SHOWERS AND TS TO THE WHOLE AREA. THE QUESTION IS...HOW
STRONG WILL THEY BECOME. DEW POINTS ARE FIRMLY IN THE UPPER 60S
AND THIS WILL NOT CHANGE...BUT THE CURRENT CLOUD COVER COULD
HAMPER MUCH OF THE DESTABILIZATION WE COULD REALIZE. STILL...
1500-2000 J/KG IS A LIKELY NUMBER FOR US. COUPLED WITH THE DRY AIR
THAT WAS BEING SHOWN ON THE 12Z OHX SOUNDING...THE WIND THREAT
WILL LIKELY BE A LITTLE HIGHER THAN IT WAS YESTERDAY.

I THINK THE BIGGER THING WE WILL NEED TO PAY ATTENTION TO IS THE
SLOW MOVING NATURE OF THESE STORMS. ALONG WITH THE DRY AIR
ALOFT...THIS MORNING'S SOUNDING IS ALSO SHOWING ONLY 13 KTS OF
FORWARD MOTION. WHILE OUR FLASH FLOOD GUIDANCE IS A LITTLE HIGHER
THAN MOST OF OUR SURROUNDING WFOS...RAIN RATES OF 1 TO 2 INCHES AN
HOUR WITH SLOW MOTION COULD PRODUCE A LOCALIZED FLASH FLOOD
THREAT THIS AFTERNOON THAT WE WILL NEED TO MONITOR.

UPDATES ARE ALREADY OUT.

UNGER

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27
Hazardous weather outlook, May 27, 5:00 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT WED MAY 27 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-281000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MARGINAL RISK FOR SEVERE STORMS ACROSS ALL OF MIDDLE
TENNESSEE TODAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER
THIS MORNING INTO THE AFTERNOON HOURS ACROSS THE MID STATE. A FEW
STORMS MAY BE STRONG OR POSSIBLY SEVERE...WITH DAMAGING WINDS AND
HAIL THE MAIN THREATS. THUNDERSTORMS ARE EXPECTED TO DIMINISH IN
THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG STORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE EACH
DAY FROM THURSDAY THROUGH TUESDAY...MAINLY IN THE AFTERNOON HOURS.
HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SHAMBURGER

In the hours before

Special weather statement, May 27, 11:13 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1113 AM CDT WED MAY 27 2015

TNZ024-025-057-059-271700-
DICKSON-HICKMAN-HUMPHREYS-WILLIAMSON-
1113 AM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HUMPHREYS AND
WILLIAMSON COUNTIES...

AT 1111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HURRICANE MILLS...MOVING
NORTHEAST AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BUCKSNORT...PINEWOOD...LYLES...BON
AQUA...DICKSON AND BURNS.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3595 8777 3619 8731 3601 8719 3591 8721
      3581 8768

27
Special weather statement, May 27, 12:58 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CDT WED MAY 27 2015

TNZ027-028-271845-
DAVIDSON-WILSON-
1258 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILSON COUNTIES...

AT 1256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BELLEVUE...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BELLEVUE...BELLS BEND...BELLE
MEADE...FOREST HILLS...OAK HILL...BERRY HILL...NASHVILLE...ANTIOCH...
OLD HICKORY...PERCY PRIEST LAKE...HERMITAGE AND RURAL HILL.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3628 8652 3629 8651 3608 8643 3607 8648
      3610 8651 3607 8653 3609 8655 3606 8657
      3602 8675 3604 8680 3605 8692 3599 8703
      3605 8706 3616 8699 3627 8664 3624 8660
      3630 8656 3631 8654

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:13 AM CDTSpecial Weather StatementOHXDickson47 min
May 27, 12:58 PM CDTSpecial Weather StatementOHXDavidson47 min
May 27, 2:13 PM CDTSpecial Weather StatementOHXSumner47 min
May 27, 2:21 PM CDTSpecial Weather StatementOHXRutherford39 min
May 27, 2:30 PM CDTSpecial Weather StatementOHXDeKalb45 min
May 27, 2:46 PM CDTSpecial Weather StatementOHXPerry29 min
May 27, 3:13 PM CDTSpecial Weather StatementOHXDeKalb47 min
May 27, 4:05 PM CDTSpecial Weather StatementOHXOverton, Putnam40 min
May 27, 4:13 PM CDTSpecial Weather StatementOHXMaury47 min
May 27, 4:37 PM CDTSpecial Weather StatementOHXMarshall38 min
May 27, 5:19 PM CDTSpecial Weather StatementOHXCumberland41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.